O 'Big Brother,' There Art Thou: CBS Announces Summer Premieres

TelevisionEntertainmentLiteratureArts and CultureBig Brother (tv program)CSI (tv program)

CBS has announced a summer programming schedule that includes nearly 90 hours of original programming including two new dramas, a number of specials and all of the unscripted shows you could ever want.

As usual, the backbone of CBS' summer schedule will be the three weekly airings of "Big Brother." The 10th installment of the shut-in franchise will begin on Sunday, July 13 at 8 p.m., moving quickly into regular installments at 9 p.m. on Tuesdays and Wednesdays at 8 p.m. As usual, Julie Chen will host.

No fewer than three other unscripted competition shows will premiere during the summer months, starting with the network's Regis Philbin-hosted revamp of "Million Dollar Password." The classic game show will return with stars including Rachael Ray, Neil Patrick Harris and Monique Coleman and will air on Sunday nights at 8 p.m. premiering on June 1.

Thursday, July 10 will see the 8 p.m. premiere of "Greatest American Dog," which pits pets and their owners against each other to find the nation's best trained dogs.

Then on Sunday, July 27 at 9 p.m., Mark Burnett will ask ordinary people to come up with catch advertising slogans on "Jingles."

Some new shows will still have scripts, though, starting with the long-awaited "Swingtown," which has had its premiere pushed back slightly to Thursday, June 5. The drama about suburbia in the '70s will air on Thursdays at 10 and stars Jack Davenport, Molly Parker, Lana Parrilla, Josh Hopkins, Grant Show and Miriam Shor.

Premiering a month later is "Flashpoint." The police drama will air on Friday nights at 10 p.m. starting on July 11.

CBS' established shows are going to be trying out new summer time periods as well. Starting on June 3, "Without a Trace" will take its shot at the Tuesday 10 p.m. death slot. As of July 11, "Numb3rs" will move up to the 9 p.m. hour on Fridays and as of July 27, "Cold Case" try to hold onto repeat viewers on Sundays at 10 p.m.

In addition, CBS has a slew of original specials and events through the summer. In addition to the 62nd Annual Tony Awards (Sunday, June 15) and "AFI's 10 Top 10" lists (Tuesday, June 17), CBS has set Saturday, May 31 and Saturday, July 26 for the first primetime live specials dedicated to the world of mixed martial arts.

CBS's Summer Schedule:

Sunday, Effective June 1
7:00-8:00 PM 60 MINUTES
8:00-9:00 PM MILLION DOLLAR PASSWORD (Series Premiere)
9:00-10:00 PM COLD CASE
10:00-11:00 PM TBA

Tuesday, Effective June 3
8:00-9:00 PM NCIS
9:00-10:00 PM SHARK
10:00-11:00 PM WITHOUT A TRACE (New Time Period)

Thursday, Effective June 5
8:00-9:00 PM TBA
9:00-10:00 PM CSI
10:00-11:00 PM SWINGTOWN (Series Premiere)

Thursday, Effective July 10
8:00-9:00 PM GREATEST AMERICAN DOG (Series Premiere)
9:00-10:00 PM CSI
10:00-11:00 PM SWINGTOWN

Friday, Effective July 11
8:00-9:00 PM GHOST WHISPERER
9:00-10:00 PM NUMB3RS (New Time Period)
10:00-11:00 PM FLASHPOINT (Series Premiere)

Sunday, Effective July 13
7:00-8:00 PM 60 MINUTES
8:00-9:00 PM BIG BROTHER (Premiere)
9:00-10:00 PM COLD CASE
10:00-11:00 PM TBA

Tuesday, Effective July 15
8:00-9:00 PM NCIS
9:00-10:00 PM BIG BROTHER (Premiere)
10:00-11:00 PM WITHOUT A TRACE

Wednesday, Effective July 16
8:00-9:00 PM BIG BROTHER (Premiere)
9:00-10:00 PM CRIMINAL MINDS
10:00-11:00 PM CSI: NY

Sunday, Effective July 27
7:00-8:00 PM 60 MINUTES
8:00-9:00 PM BIG BROTHER
9:00-10:00 PM JINGLES (Series Premiere)
10:00-11:00 PM COLD CASE (New Time Period)

Copyright © 2014, Los Angeles Times
Comments
Loading